Alert archive / Indiana / Heat Advisories in 2021
Heat Advisory 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this heat advisory at Aug 24, 2021, 3:10 PM EDT for 39 counties in Indiana. It took effect at Aug 25, 2021, 2:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2021, 3:10 PM EDT (19:10 UTC)
- In effect from
- Aug 25, 2021, 2:00 PM EDT
- Expired
- Aug 25, 2021, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945 WWUS73 KIND 241910 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 310 PM EDT Tue Aug 24 2021 INZ021-028>031-035>049-051>057-060>065-067>072-250315- /O.NEW.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/ /O.CON.KIND.HT.Y.0005.000000T0000Z-210825T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 310 PM EDT Tue Aug 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT WEDNESDAY... * WHAT...For the first Heat Advisory, heat index values up to 105. For the second Heat Advisory, heat index values up to 105 expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...For the first Heat Advisory, until 8 PM EDT this evening. For the second Heat Advisory, from 2 PM to 8 PM EDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...heat stress is cumulative over multiple hot days, which may cause heat illness to occur more easily. Take precautions and remain alert for signs of heat illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/ind
7 follow-up statements
047 WWUS73 KIND 250001 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 801 PM EDT Tue Aug 24 2021 INZ021-028>031-035>049-051>057-060>065-067>072-250815- /O.EXP.KIND.HT.Y.0005.000000T0000Z-210825T0000Z/ /O.CON.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 801 PM EDT Tue Aug 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT WEDNESDAY... ...HEAT ADVISORY HAS EXPIRED... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 2 PM to 8 PM EDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Heat stress is cumulative over multiple hot days, which may cause heat illness to occur more easily. Take precautions and remain alert for signs of heat illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/ind
246 WWUS73 KIND 250134 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 934 PM EDT Tue Aug 24 2021 INZ021-028>031-035>049-051>057-060>065-067>072-250945- /O.CON.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 934 PM EDT Tue Aug 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT WEDNESDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 2 PM to 8 PM EDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Heat stress is cumulative over multiple hot days, which may cause heat illness to occur more easily. Take precautions and remain alert for signs of heat illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/ind
977 WWUS73 KIND 250648 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 248 AM EDT Wed Aug 25 2021 INZ021-028>031-035>049-051>057-060>065-067>072-251900- /O.CON.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 248 AM EDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 2 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/ind
882 WWUS73 KIND 251354 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 954 AM EDT Wed Aug 25 2021 INZ021-028>031-035>049-051>057-060>065-067>072-252200- /O.CON.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 954 AM EDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 2 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/ind
725 WWUS73 KIND 251642 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1242 PM EDT Wed Aug 25 2021 INZ030-036>042-044>049-052>057-061>065-070>072-251745- /O.CAN.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/ Clinton-Montgomery-Boone-Tipton-Hamilton-Madison-Delaware- Randolph-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Clay-Owen- Morgan-Johnson-Shelby-Rush-Greene-Monroe-Brown-Bartholomew- Decatur-Lawrence-Jackson-Jennings- Including the cities of Frankfort, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 1242 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY IS CANCELLED... With the rain and increased cloud cover, temperatures are no longer expected to rise into the 90s later today. Therefore the heat advisory has been cancelled. $$ INZ021-028-029-031-035-043-051-060-067>069-260000- /O.CON.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/ Carroll-Warren-Tippecanoe-Howard-Fountain-Vermillion-Vigo- Sullivan-Knox-Daviess-Martin- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Kokomo, Attica, Covington, Veedersburg, Clinton, Newport, Terre Haute, Sullivan, Vincennes, Washington, Loogootee, and Shoals 1242 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of central, north central, southwest and west central Indiana. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/ind
886 WWUS73 KIND 251907 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 307 PM EDT Wed Aug 25 2021 INZ021-028-029-031-035-043-051-060-067>069-260000- /O.CON.KIND.HT.Y.0006.000000T0000Z-210826T0000Z/ Carroll-Warren-Tippecanoe-Howard-Fountain-Vermillion-Vigo- Sullivan-Knox-Daviess-Martin- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Kokomo, Attica, Covington, Veedersburg, Clinton, Newport, Terre Haute, Sullivan, Vincennes, Washington, Loogootee, and Shoals 307 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of central, north central, southwest and west central Indiana. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/ind
947 WWUS73 KIND 260000 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 800 PM EDT Wed Aug 25 2021 INZ021-028-029-031-035-043-051-060-067>069-260100- /O.EXP.KIND.HT.Y.0006.000000T0000Z-210826T0000Z/ Carroll-Warren-Tippecanoe-Howard-Fountain-Vermillion-Vigo- Sullivan-Knox-Daviess-Martin- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Kokomo, Attica, Covington, Veedersburg, Clinton, Newport, Terre Haute, Sullivan, Vincennes, Washington, Loogootee, and Shoals 800 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Temperatures will continue to cool this evening. $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Aug 24, 3:08 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 24, 3:08 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 308 PM EDT Tue Aug 24 2021 .Short Term...(This evening through Wednesday night) Issued at 307 PM EDT Tue Aug 24 2021 ...HEAT AND HUMIDITY LINGERS... Guidance depicts broad upper level ridge over the central CONUS remaining in place throughout the short term if not slightly shifting toward the area. At the same time, while the primary westerlies will be shifted well north of the area, weak disturbances may be able to produce some thunderstorm activity along the periphery of the ridge, along with the potential for isolated diurnally driven convective activity in the hot and humid airmass. As is often the case in weakly forced environments, both the global models and CAMs are struggling mightily. Will carry isolated storms through this afternoon in an unstable and weakly capped airmass. Any convection should die quickly this evening with dry weather overnight. Convective activity across the upper Midwest this afternoon may make it into areas just north of central Indiana late tonight into Wednesday, which may throw out a boundary and assist with initiation tomorrow afternoon. Will carry low pops again but slightly higher in the north. As with today, instability looks to be ample, with a weak cap and very weak shear, so lightning and isolated flood concerns would be the primary threats in the high precipitable water airmass and with very slow storm motions. Heat index values tomorrow will again be borderline for advisory criteria, but given the cumulative impact of heat stress, will go ahead and toss out another heat advisory for tomorrow with peak heat index values of 100 to 107. Convective activity may complicate the issue, but that can be addressed overnight if necessary. && .Long Term...(Thursday through Tuesday) Issued at 307 PM EDT Tue Aug 24 2021 Upper ridge will stretch across the Ohio Valley through much of the weekend. This will allow for continued hot and humid conditions. Meanwhile, upper vortex near Hudson Bay will spin up a low pressure system over Quebec, and an associated cold front will drop southeast to near or into the northern part of central Indiana Thursday. The front will then stall and return north as a warm front Friday. The front or any impulse rounding the upper ridge will interact with sufficient moisture and strong instability. This should trigger a few thunderstorms Thursday into Friday with the best chances over northern sections, closer to the front. The rest of the weekend will see less coverage and mainly diurnal heat of the day types. Better chances for convection will return Sunday afternoon as the ridge shifts to the southeast and a sharp upper trough and associated cold front approach from the upper Midwest. Lack of wind shear through the weekend suggests threat of organized severe weather is very low at best. The heat and humidity will continue. Plenty of sunshine and low level thermal ridge of plus 20 degrees Celsius 850 temperatures support afternoon highs in the 90s through the weekend.There is some hope the second cold front may move through and bring some temperature relief early next week. && .Aviation...(18Z TAF Issuance) Issued at 128 PM EDT Tue Aug 24 2021 IMPACTS: *Isolated convection possible this afternoon. *Brief periods of MVFR visibilities at BMG late tonight. DISCUSSION: An unstable and increasingly uncapped airmass is developing a cumulus field at this time, and expect at least isolated thunderstorms to develop at some point this afternoon. Probability of impact at any individual site is too low for explicit inclusion in the TAFs. Will carry SCT040 at all sites this afternoon. Late tonight, BMG winds will go calm and based on persistence and LAMP forecast, will go with a TEMPO MVFR fog group there. Other sites should remain VFR with at least light winds. Winds overall during the period will be 8KT or less, south or southwesterly. Convection will be possible again tomorrow. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for INZ021-028>031- 035>049-051>057-060>065-067>072. Heat Advisory from 2 PM to 8 PM EDT Wednesday for INZ021-028>031- 035>049-051>057-060>065-067>072. && Short Term...Nield Long Term...Koch Aviation...Nield
Hazardous weather outlook, Aug 24, 3:19 AM EDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 319 AM EDT Tue Aug 24 2021 INZ021-028>031-035>049-051>057-060>065-067>072-250730- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 319 AM EDT Tue Aug 24 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. There is a chance for afternoon and evening thunderstorms...mainly north of Interstate 70. Organized severe storms do not appear likely at this time, but lightning is a threat with any thunderstorm. Heavy downpours and localized flooding will also be possible. Afternoon heat index readings will reach between 100 and 105 this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered showers and storms are possible at times from Wednesday through Sunday, especially during the afternoon hours. Organized severe storms do not appear likely at this time, but lightning is a threat with any thunderstorm. Heavy downpours and localized flooding will also be possible. Afternoon heat index values as high as 100 to 105 degrees can be expected from Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:35 AM EDT | Heat Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.